Texas, 2005

Damaging Wind in Texas, August 4, 2005

August 4, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 2:15 PM CST, 0 minutes earlier.

Area forecast discussion, Aug 4, 2:15 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT THU AUG 4 2005

.DISCUSSION...
WIDELY SCATTERED CONVECTION BEGINNING TO POP UP ACROSS NORTHEAST
TEXAS AND SOUTHEAST OKLAHOMA WHERE A FABORABLE LOW LEVEL THETAE
AXIS EXISTS ALONG WITH HIGHER PRECIPITABLE WATER. SOME DRIER AIR
OBSERVED ON VIS SATELLITE AND THE LACK OF CUMULUS NOTED ACROSS OUR
NORTHEAST ZONES THIS AFTERNOON WITH WEAK NORTHEAST FLOW ALOFT
EXPECTED TO CONTINUE THE NEXT SEVERAL DAYS. BEST CHANCES OF RAIN
WILL BE ACROSS THE EAST HALF TONIGHT BUT COVERAGE ONLY WARRANTING
SLIGHT CHANCE. KEPT SLIGHT CHANCE GOING THROUGH THE WEEKEND
AREAWIDE AS UPPER LEVEL CUTOFF SYSTEM ACROSS THE NE GULF COAST
RETROGRADES WESTWARD TOWARDS THE REGION. GFS IS PROBABLY TOO QUICK
TO DISSIPATE THIS SYSTEM WITH A DEEPENING TROUGH AXIS ACROSS THE
SOUTHERN PLAINS BY EARLY NEXT WEEK. STILL IT APPEARS THAT PERHAPS
MONDAY WILL BE OUR BEST CHANCE OF RAIN THROUGH THE FORECAST WITH
GOOD MOISTURE IN PLACE. BEYOND EARLY NEXT WEEK...RAIN CHANCES
LOOKING SLIM AS UPPER RIDGE EXPECTED TO BUILD WESTWARD FROM THE
EAST COAST INTO THE GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  97  75  96 /  20  20  20  20
MLU  72  94  72  93 /  10  20  20  20
DEQ  70  97  71  96 /  20  20  20  20
TXK  73  97  73  96 /  20  20  20  20
ELD  72  96  72  95 /  10  20  20  20
TYR  73  96  73  96 /  20  20  20  20
GGG  73  96  73  96 /  20  20  20  20
LFK  73  96  73  96 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Aug 4, 11:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 4 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

The radar

The Shreveport radar (KSHV), 132 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
August 4, 2:15 PM CST
Where
Smith County, 5 mi W of Winona
Measured
55 kt (63 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
32.500, -95.250

Trees were downed across FM 16.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482120.